Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
1807991 tn?1438783370

If you don't treat the rash by quitting tx, what will happen

Has anyone been hospitalized on here or had severe complications from a rash from this triple therapy/ Incivek?  
I can't find any info out on this in the guidelines. Just wondered what the worst case sinareo would be or the best case?
Thanks again and again!
28 Responses
87972 tn?1322664839

This is from Clinical Care Options. You might be required to sign up to view the page, but it’s an excellent site and well worth the effort for free registration. You should go ahead and read through the article; there are tables, charts and other info that doesn't copy/paste well. Sorry to hear you’re struggling with this;


http://www.clinicaloptions.com/Hepatitis/Treatment%20Updates/HCV%20New%20Agents/Module/Practical_Guide/Pages/Page%206.aspx

“The rash associated with telaprevir therapy is a primarily eczematous rash that resolves with discontinuation of therapy (Table 11). Typically, rash is seen within the first 4 weeks of therapy but can occur at any time during treatment. There are rare reports (< 1% of individuals treated with telaprevir-based therapy) of serious cutaneous adverse reactions, including drug rash with eosinophilia and systemic symptoms (DRESS) and Stevens-Johnson syndrome. However, because these complications may be life-threatening, they must be recognized early and all therapy must be stopped immediately.

To promptly identify rash, clinicians should encourage patients to report the following symptoms as they occur: rash, blisters or skin lesions, mouth sores or ulcers, red or inflamed eyes (“pink eye”), facial swelling, or fever. The help of a trained dermatologist is strongly recommended as deemed necessary by the clinician, particularly in more severe cases or those with mucous-membrane involvement. Although efficacy has not been fully established, rash can be managed with topical steroids or oral antihistamines when the rash is mild to moderate. Systemic corticosteroids should be avoided.

If discontinuation of telaprevir is necessary for progressive or severe rash, it is recommended that only telaprevir be discontinued first. If no rash improvement is observed within 7 days of stopping telaprevir (or earlier for worsening rash), clinicians should consider interrupting RBV or possibly pegIFN as deemed necessary. Patients should be monitored until the rash has resolved. Telaprevir must not be reduced or restarted if discontinued due to rash. For grade 3 rash, telaprevir must be stopped immediately. If there is no improvement in rash within 7 days of stopping telaprevir (or earlier if rash worsens), interrupt RBV. All treatments should be stopped if drug rash with eosinophilia and systemic symptoms, erythema multiforme, or acute generalized exanthematous pustulosis is suspected. For severe rash, all treatment should be permanently discontinued.”

Good luck with everything,

Bill
Avatar universal
http://www.accessdata.fda.gov/drugsatfda_docs/label/2011/201917lbl.pdf

Serious skin reactions,including drug rash with Eosinophilia and Systemic Symptoms(Dress) and Stevens-Johnson Syndrome(SJS) were reported in less than 1% of patients who  received Incivek compared to INF/RIBA alone.
The symptoms of (DRESS) may include rash ,fever,facial edema. Signs of SJS may include fever,target lesions,and mucosa erosion's or ulcerations(possibly on eyes and /or lips)


According to this presentation ,if you are having a serious adverse event and were UND the protocol is sometimes to stop the Incivek a little early
It would seem serious is the key(as your rash may or may not be(and only a doctor would be able to determine that.and if you are UND.).

Go to the 5th  segment  slide #3  if you have not registered for this site you will need to ,however it is free and has very credible info.
Good luck ...
Will

http://www.accessdata.fda.gov/drugsatfda_docs/label/2011/201917lbl.pdf
Avatar universal
sorry ..the second link was supposed to be this:

http://www.clinicaloptions.com/Hepatitis/Treatment%20Updates/Battling%20HCV/Interactive%20Virtual%20Presentations/Adverse%20Events.aspx
Avatar universal
To simplify it..... if you ignore, try to tough it out, it it can be life threatening.

If you ignore it the effects can be so bad that you can end up in the hospital and AND with possibly life changing circumstances, large hospital bill, and possible have all forms of HCV treatment stopped.  Be careful..

For many people with the help of a physician one can manage the rash,  and succeed.  For many people the rash shows up late enough that if need be the rash can be managed, or riba reduced and if it gets bad enough the telaprevir/incivek discontinued with (often) no effect in treatment success.

But..... you need to monitor and treat rash before it gets to a certain point, after which....PROMPT actions/interventions must take place.

best,
Willy
1807991 tn?1438783370
I was hoping to hear from someone that went through my situation. I have done a lot of research. My doctor told me...quote" if you can't tuff this out we are going to have to pull you off incivek." so...I am willing to endure if I have to, I just feel like such a failure. Doc gets in around 9:30 this morning, I WILL call him for sure.

My question was:  Has anyone on this forum been hospitalized for this?

Just wanted to hear from a poster child  ( -_- )
thanks for the feedback, I am having trouble navigating that med site you recommended because my iPad is having trouble scrolling on there.
I need to make it into the office...................upstairs.
1807991 tn?1438783370
Okay, spoke with the doc, I am through with incivek. So...let's hope for the best now! Thanks for your help!
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.